Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

February 7, 2018Douglas County, Georgia

NWS Atlanta, GA issued this special weather statement at Feb 7, 2018, 8:08 AM EST for Douglas County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 7, 2018, 8:08 AM EST (13:08 UTC)
Expired
Feb 7, 2018, 8:45 AM EST
In force
37 min
Issued by
NWS Atlanta, GA
Wind
50

County Douglas County, GA

The radar

The Atlanta radar (KFFC), 42 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 504 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
504 m²/s²
0-3 km storm-relative helicity
655 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

004 
WWUS82 KFFC 071308
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
808 AM EST WED FEB 7 2018
 
GAZ031-032-043-071345-
Douglas GA-Cobb GA-Paulding GA-
808 AM EST WED FEB 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...SOUTHWESTERN COBB AND
SOUTHEASTERN PAULDING COUNTIES UNTIL 845 AM EST...

At 808 AM EST...National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from New Georgia
to Lake Val-Do-Mar to Fairplay...and moving east at 40 mph.

  HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado. 

  IMPACT...While winds should result in minor damage to tree limbs 
           and blowing around of light...unsecured objects...the 
           leading edge of this line of storms has also exhibited 
           areas of localized rotation. A brief tornado could 
           quickly form. 

Some locations in the path of these storms include
Douglasville, Dallas, Villa Rica, Powder Springs, Austell, Hiram,
Lithia Springs, Sweetwater Creek State Park, Brownsville, Bill Arp,
Chapel Hill, Fairplay, Winston, Lake Val-Do-Mar, New Georgia and
Mableton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3381 8490 3390 8485 3394 8463 3377 8456
      3373 8458 3373 8460 3368 8464 3368 8465
      3366 8466 3365 8471 3362 8474 3363 8475
      3361 8477 3361 8491
TIME...MOT...LOC 1308Z 253DEG 35KT 3383 8490 3374 8487 3364 8488 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Feb 7, 6:44 AM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Feb 7, 6:44 AM EST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
644 AM EST Wed Feb 7 2018

.PREV DISCUSSION... /Issued 340 AM EST Wed Feb 7 2018/

SHORT TERM /Today through Thursday/...

A cold front will approach from the west today bringing showers and
isolated thunderstorms to the area. The cold front will move through
the area this evening. High pressure will ridge into the area from
the north briefly Thursday. Showers ahead of the front have pushed
into areas of west and north Georgia this morning.  Models show
deepening moisture across the area with precipitable water values
peaking at around 1.5 to 1.6 inches. HI-RES reflectivity models
bring initial rain showers into the area this morning, with the main
line expected to come through the area from around 14Z to 21Z.
Expect heavy downpours at times due to good moisture advection
Mixing should be limited but expect gusts of 20 to 25 mph,
especially with any thunderstorms. Models continue to show limited
instability with MUCAPE less than 500 J/kg, however 0-6km bulk shear
values are 40-60kts as the main line moves through areas from
atlanta southward late this morning into this afternoon.  Have
continued isolated thunderstorms through this evening, and expect
convection to taper off through late this evening.

Drier air will filter into the area overnight into Thursday. High
pressure will ridge into the area from the north briefly Thursday.
With clouds and showers today, temperatures will continue above
normal with a return of normal temperatures for tomorrow.

Atwell

LONG TERM /Thursday Night through Tuesday/...

Long term portion begins with high pressure over the Carolinas
with wedging on the lee side of the Appalachians and into
portions of north GA. This will set the stage for the next stage
in our very wet week in the form of isentropic upglide with
developing south and southwest flow riding up the aforementioned
high. Will also see some upper level energy move in off the Gulf
and quickly track NE to enhance activity over the local area.
Highest pops initially will be over the southern tier Fri
afternoon but quickly transitions to the north for Friday night.

Looks like it will be just a barrage of impulses embedded in SW
flow aloft to affect the local area. Saturday impulses look to
bring likely to categorical pops back to all areas as weak low
pressure begins to form over the Mississippi Valley. All
indications are that this will last the balance of the weekend
with washout conditions. Instability still looks sufficient on
Sunday to warrant isolated thunder mention although most looks to
be of the elevated variety at this point. Models in good agreement
in targeting areas along and north of a Carroll to Banks line of
2 to 3 inches with isolated higher amounts.

We just cant seem to shake this pattern of high bridging north of
the area and upper energy moving into local area in its wake.
After perhaps a brief respite on Monday, numerous shower coverage
looks in the offing again for Tue. Some disagreement in models by
this time period in placement of pop axis so tempered pops just a
bit for now. Looking like for of a traditional front moving in
from the north for Wed pops. Continued SW flow aloft however
indicates front will likely have a difficult time making much
progress through the local area.

Deese

&&

.AVIATION...
12Z Update...
Main line of SHRA/TSRA will move across ATL area/AHN sites 15-19Z
and across CSG/MCN 18-22Z. CIGs have dropped to IFR/low MVFR
across the area. As convection moves through expect them to raise
to 015-025 then flirt with IF this afternoon. Will see improvement
after 00Z with VFR all TAF sites 05-07Z. Winds out of the SE
initially will shift out of the SW 12-14Z with gusts to 25kts
possible with any TSRA. Winds will remain W/NW behind the front
through the overnight hours near 10kts.

//ATL Confidence...12Z Update...
Medium confidence all elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          64  39  60  35 /  90  40   0   5
Atlanta         62  36  57  37 /  90  40   0   5
Blairsville     57  28  54  30 /  90  20   0   5
Cartersville    61  31  55  34 /  90  20   0   5
Columbus        68  41  63  42 /  90  60   5   5
Gainesville     60  36  57  35 /  90  20   0   5
Macon           69  42  63  38 /  80  60   5   5
Rome            60  31  55  32 /  90  10   0   0
Peachtree City  64  36  59  36 /  90  40   0   5
Vidalia         74  51  63  43 /  70  70   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Atwell
LONG TERM....Deese
AVIATION...Atwell
Hazardous weather outlook, Feb 7, 4:42 AM EST, 3 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
442 AM EST Wed Feb 7 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
442 AM EST Wed Feb 7 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Another upper level system and associated cold front will move
through the area today resulting in high rain chances along with
thunderstorms. An isolated severe storm is possible with strong
winds the primary concern although an isolated tornado cannot be
totally ruled out.

One to two inch rainfall totals will create ponding of water on
roadways and localized minor flooding.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Several additional upper level systems will move through during
the extended period including the weekend resulting in a very wet
period. Total rainfall could reach 3 to 4 inches over portions of
north Georgia this week with some minor flooding likely.
Thunderstorms are also possible on Sunday Afternoon although
severe storms are not anticipated at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Feb 7, 7:34 AM EST, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
734 AM EST WED FEB 7 2018

GAZ041-042-071300-
Haralson GA-Carroll GA-
734 AM EST WED FEB 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARALSON AND CARROLL
COUNTIES UNTIL 800 AM EST...

At 734 AM EST...National Weather Service doppler radar indicated a
strong thunderstorm near Mount Zion, or 11 miles west of
Carrollton...moving east at 40 mph.

  HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...this
           storm has also exhibited localized rotation. A brief
           tornado could quickly form.

Some locations in the path of this storm include
Carrollton, Buchanan, Villa Rica, Bremen, Temple, Tallapoosa, Bowdon,
Mount Zion, Waco, Bowdon Junction, Tyus, Seaton Lake, Clem, Abilene,
Draketown, John Tanner State Park, Lowell and Treasure Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3385 8504 3381 8504 3379 8494 3374 8490
      3373 8490 3373 8491 3372 8490 3361 8490
      3347 8495 3346 8530 3377 8536
TIME...MOT...LOC 1234Z 254DEG 37KT 3363 8526

WIND...50MPH
Local storm report, Feb 7, 8:00 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 AM EST WED FEB 07 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 AM     TSTM WND DMG     BREMEN                  33.72N  85.15W
02/07/2018                   HARALSON           GA   EMERGENCY MNGR

            TREE DOWN ON AN APARTMENT COMPLEX WITHIN THE CITY OF
            BREMEN.

&&

EVENT NUMBER FFC1800102

NLIST
Special weather statement, Feb 7, 8:08 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
808 AM EST WED FEB 7 2018

GAZ031-032-043-071345-
Douglas GA-Cobb GA-Paulding GA-
808 AM EST WED FEB 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...SOUTHWESTERN COBB AND
SOUTHEASTERN PAULDING COUNTIES UNTIL 845 AM EST...

At 808 AM EST...National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from New Georgia
to Lake Val-Do-Mar to Fairplay...and moving east at 40 mph.

  HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...the
           leading edge of this line of storms has also exhibited
           areas of localized rotation. A brief tornado could
           quickly form.

Some locations in the path of these storms include
Douglasville, Dallas, Villa Rica, Powder Springs, Austell, Hiram,
Lithia Springs, Sweetwater Creek State Park, Brownsville, Bill Arp,
Chapel Hill, Fairplay, Winston, Lake Val-Do-Mar, New Georgia and
Mableton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3381 8490 3390 8485 3394 8463 3377 8456
      3373 8458 3373 8460 3368 8464 3368 8465
      3366 8466 3365 8471 3362 8474 3363 8475
      3361 8477 3361 8491
TIME...MOT...LOC 1308Z 253DEG 35KT 3383 8490 3374 8487 3364 8488

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 7:34 AM ESTSpecial Weather StatementFFCCarroll, Haralson26 min
Feb 7, 7:40 AM ESTTornado WarningFFCCarroll, Haralson, Paulding35 min
Feb 7, 8:57 AM ESTSpecial Weather StatementFFCCoweta, Heard, Troup33 min
Feb 7, 9:12 AM ESTTornado WarningFFCCoweta, Heard, Meriwether, Troup13 min
Feb 7, 9:43 AM ESTSpecial Weather StatementFFCFayette, Henry, Spalding32 min
Feb 7, 10:14 AM ESTSpecial Weather StatementFFCHarris, Muscogee46 min
Feb 7, 10:46 AM ESTSpecial Weather StatementFFCChattahoochee, Muscogee, Talbot, Upson29 min
Feb 7, 11:03 AM ESTTornado WarningFFCTalbot, Taylor27 min
Feb 7, 11:18 AM ESTSpecial Weather StatementFFCMacon, Marion, Schley27 min
Feb 7, 11:30 AM ESTSpecial Weather StatementFFCCrawford, Peach, Taylor30 min
Feb 7, 11:43 AM ESTSpecial Weather StatementFFCHouston, Macon, Sumter, Webster47 min
Feb 7, 11:59 AM ESTSpecial Weather StatementFFCPeach31 min
Feb 7, 12:09 PM ESTRiver Flood WarningFFCForsyth14 hr
Feb 7, 12:20 PM ESTSpecial Weather StatementFFCBleckley, Crisp, Dooly, Pulaski, Twiggs40 min
Feb 7, 1:00 PM ESTSpecial Weather StatementFFCDodge, Johnson, Laurens30 min
Feb 7, 1:29 PM ESTSpecial Weather StatementFFCEmanuel, Johnson, Montgomery, Toombs, Treutlen, Wheeler46 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.